Missouri, 2009Hail in Missouri, December 12, 2009
December 12, 2009 · NWS LSX · 1 event in 1 county or zone
Isolated thunderstorms developed over the region producing some small hail. Some one inch hail was reported with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over the region producing some small hail. Some one inch hail was reported with the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 12, 6:11 PM CST, 19 minutes earlier.
Area forecast discussion, Dec 12, 6:11 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CST SAT DEC 12 2009
.DISCUSSION...
/408 PM CST SAT DEC 12 2009/
SHORT TERM (TONIGHT THROUGH MON)...-SHRA WITH OCCASIONAL SLEET HAVE
DVLPD ACROSS MO/IL THIS AFTN IN WAA REGIME AHEAD OF FAST MOVING
SHORTWAVE TROF LOCATED OVER WRN KS AT 19Z PER WATER VAPOR IMAGERY
AND REGIONAL PROFILER/VWP OBS. THIS TROF WILL MOVE QUICKLY ACROSS
THE REGION TONIGHT. MORNING RAOBS AND BUFR SOUNDINGS SHOW
TEMPS REMAIN ABOVE FREEZING THROUGH A DEEP ENOUGH LAYER THAT PRECIP
SHOULD CONTINUE TO FALL PRIMARILY AS RAIN. THIS SHORTWAVE WILL
PUSH A WEAK CDFNT INTO NRN MO TOMORROW WHERE IT IS EXPECTED TO
STALL. NEXT WX MAKER FOR THE BISTATE REGION IS A SHORTWAVE TROF
LOCATED OFF THE NRN CA COAST PER 19Z WATER VAPOR IMAGERY. THIS
FEATURE IS FCST TO MOVE ONSHORE AND CROSS THE ROCKIES ON SUN NIGHT
WITH ASSOCIATED SFC LOW DEEPENING OVER THE PLAINS BEFORE MOVING
NEWD ON MON. THERE IS SOME MODEL DISAGREEMENT ON SFC LOW PLACEMENT
BY 12Z MON WITH SREF/GEM DEPICTING THE CIRCULATION CENTER OVER THE
IL/IA BORDER WHILE NAM/LOCAL WRF/ECMWF/GFS PLACE THE SFC LOW OVER
NWRN MO. STALLED BDRY IS EXPECTED TO MOVE N AS A WMFNT BEFORE THIS
LOW DRAGS AN ARCTIC CDFNT THROUGH THE BISTATE REGION LATE MON AFTN
THROUGH EARLY TUE. WITH LTL MOISTURE AND LIMITED ASCENT...MODEL
DISAGREEMENT ON SFC LOW PLACEMENT PRIMARILY AFFECTS FROPA TIMING
AND ASSOCIATED WIND SHIFT. TEMPS WILL REMAIN NEARLY STEADY ON SUN
NIGHT DUE TO WAA BEFORE FALLING RAPIDLY AFTER FROPA ON MON. SFC
HIGH WILL BUILD IN TO THE REGION BEHIND THE FRONT ON TUE.
EXTENDED (TUE THROUGH SAT)...EXTENDED PD BEGINS WITH SFC HIGH
SLIDING SEWD FM THE NRN PLAINS BEHIND AFOREMENTIONED ARCTIC
CDFNT...THUS MAINTAINED BELOW NORMAL TEMPERATURES FOR TUE-WED
FOLLOWED BY A MODERATING TREND. BY WED...UL PATTN WILL TRANSITION
TO A TROF OVER THE ERN US AND A RIDGE OVER THE WRN US...PLACING
THE CWA UNDER NW FLOW ALOFT. ECMWF/GFS SHOW A FEW SHORTWAVE TROF
PASSAGES FARTHER N DURING THIS PD. KEPT THE EXTENDED PD DRY GIVEN
THE DIFFICULTY MODELS HAVE WITH TIMING SHORTWAVE TROFS IN NW FLOW
ALOFT AND THAT THESE FEATURES APPEAR TO STAY N OF THE AREA.
KANOFSKY
&&
.AVIATION...
/546 PM CST SAT DEC 12 2009/
FOR THE 00Z TAFS...
PRIMARY CONCERN FOR AVIATORS TONIGHT WILL BE IFR CIGS
OVERSPREADING THE AREA BY MIDNIGHT. CIGS AS LOW AS 500FT ARE
ALREADY BEING REPORTED OVER SOUTHWEST MO...AND THESE LOW CLOUDS
WILL BE MOVING UP OVER THE AREA THROUGH THE EVENING HOURS. IFR
CIGS ARE LIKELY OVER THE AREA BY MIDNIGHT...AND CONDITIONS COULD
DROP TO LIFR BEFORE SUNRISE SUNDAY MORNING. GFS GUIDANCE IS FAR
TOO OPTIMISTIC FOR IMPROVEMENT ON SUNDAY...AND I THINK WELL STAY
PRETTY LOW THROUGH THE MORNING. TERMINAL FORECASTS BRING CIGS UP
ABOVE 10000FT DURING THE AFTERNOON...BUT EVEN THIS MIGHT BE TOO
OPTIMISTIC AND WILL REEVALUATE SUNDAYS CEILING FORECAST FOR THE
06Z TAF UPDATE. ELSEWHERE AND OTHERWISE...SCATTERED SHOWERS WILL
CONTINUE ALONG AND EAST OF THE I-44/I-55 CORRIDOR WITH MORE
ISOLATED PRECIP WEST. WATCH OUT FOR LLWS THIS EVENING AS A 40-50KT
LOW LEVEL JET RAMPS UP...AND A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE ALONG AND EAST OF I-44 DUE TO THE JET AS WELL.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Dec 12, 4:15 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CST SAT DEC 12 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
415 PM CST SAT DEC 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
KANOFSKY
Hail, Franklin
- When
- December 12, 6:30 PM CST
- Where
- Franklin County, 3 mi E of Sullivan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.220, -91.095
Brief period of quarter sized hail with intermixed smaller hail fell at Meramec State Park.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Louisiana, December 12, 20091 death · 6 events
- Flash Flood and High Wind in California, December 12 to 13, 2009$102,000 · 87 kt wind · 3 events
- Winter Weather in North Carolina, December 12 to 13, 200920 events
- Extreme Cold in North Dakota, December 12 to 15, 200917 events
- Winter Storm in Utah, December 12 to 14, 200913 events
- Winter Storm in Wyoming, December 12 to 13, 20097 events
- Heavy Snow in Idaho, December 12 to 13, 20095 events
- Winter Storm and Winter Weather in Utah, December 12 to 13, 20094 events
- Winter Storm in Montana, December 12 to 13, 20094 events
- Flash Flooding and Damaging Wind in California, December 12 to 13, 200955 kt wind · 4 events
- Flash Flooding in Alabama, December 12, 20093 events
- Extreme Cold in Montana, December 12 to 13, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208170.